Aspirin? Do You Take Aspirin For Your Heart?

Do You Take Aspirin?
4
Yes. I take 325 mg. of Aspirin - 50.0%
2
Yes. I take a low dose of Aspirin - 25.0%
1
Yes. I take lower than 100 mg. of Aspirin - 12.5%
1
No. I take no Aspirin - 12.5%

 
New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 6/27/2005 8:16 PM (GMT -7)   
There are always different reports coming out about aspirin - one more recently that talked about the bleeding risks that come from taking too high of a dosage of aspirin, but then they basically concurred that even the lower dosages could cause bleeding as well.  Though the claims of it being one of the best medicines that you can take for your heart are still there.
 
Do you take aspirin?  What dosages do you take?  Please add your vote in the poll, but also add your comments down here re your thoughts on this...
 
Hugs, Teri tongue
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 6/27/2005 8:22 PM (GMT -7)   
Yes.  I take 325 mg. of Enteric Coated Aspirin every morning.  So far I've had no trouble with any internal bleeding, but I do take it with Plavix 75 mg. and I bruise extremely easily.  When I do get a cut, it seems like I need to use pressure to get the bleeding to stop.
 
Now how about you?
 
Hugs, tongue Teri
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


Famulus
Regular Member


Date Joined Jun 2005
Total Posts : 127
   Posted 6/27/2005 9:44 PM (GMT -7)   
Teri, I take the same kind of aspirin as you do. I always take mine with food - usually right after dinner. I'm not sure if that helps reduce the risk of stomach ulcers, but I would guess it might. What do you think?
I bruise easily too, but this only started in the past few months - I wonder why because I've been taking at least an aspirin a day for about 15 years now. (usually it was two 325mg) no other blood thinners though.
I hope you are staying away from sharp objects & not wrestling any bulls out there in Texas!
hugs,
Oona

LibbyG
Regular Member


Date Joined Apr 2005
Total Posts : 263
   Posted 6/27/2005 10:04 PM (GMT -7)   

hi all,

i take an 81 mg aspirin once a day.  i have heard pros and cons of taking

more (the 325 mg dose).  i also take plavix, and i have TONS of problems

with excessive bleeding and bruising.  i look like an abuse victim (no joke).

i also have a rather rotten gut and often wonder just how the daily aspirin

is contributing to that, and the horrors of those problems increasing if i had

to take the 325 dose instead!

libby


Libby Gilmore, "The glass is half full"!

Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 6/27/2005 10:22 PM (GMT -7)   
One test that they usually can do to check for occult blood (or hidden blood) in the stool is called the guaiac test. That would help to show up any internal gastric or intestinal bleeding. Libby, I often wonder, too about that, (with the GERD) especially since I'm taking the Plavix as well, but I recently had a blood test and I wasn't anemic. So I guess I'm okay! :) I also understand the abuse victim look, especially after playing with a big cockatoo, or amazon bird, they leave big track marks up my arms, on my neck where their nails hit and then there's the usual bumps into tables that have been there for years...lol
Oona, that's a good question about the sudden bruising after taking it for so long?! I'd definitely save that one for your Dr. I take mine in the morning, otherwise I'd forget...but I do eat breakfast then, so I suppose that helps. :) (I hope anyway)
Hugs, Teri :)
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


JulesO
Regular Member


Date Joined Jun 2005
Total Posts : 23
   Posted 6/28/2005 7:23 AM (GMT -7)   
After I had my ablation done on June 3rd I am required to take 1 aspirin (325mg) a day until September. I do find that I bleed a lot eaier and bruise like crazy! My legs are full of bruises.

Kathlyn1950
Regular Member


Date Joined Mar 2004
Total Posts : 462
   Posted 6/28/2005 8:27 AM (GMT -7)   
Hi, I am glad that you brought this subject up, Teri. I take 325 mg. of Enteric Coated Aspirin every morning, also. I haven't noticed anything other than when I prick my finger for my blood tests that my blood does run pretty fast. Interetesting topic!
Happy Grandmommy to Amanda, Alayna, Wyatt and Ezekiel


Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 6/28/2005 12:18 PM (GMT -7)   
Jules, not that it eases up a whole lot, but I remember when I first started taking the aspirin, it sure seemed like I should have a tourniquet ready!! tongue Mainly, I think that with time, a person, just gets so accustomed to it - people look at me bleed now and I just say, "oh, it's just the aspirin and Plavix that I'm taking". lol  While they're freaking out and running backwards...j/k
 
Hugs, tongue Teri
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 15, 2017 6:35 PM (GMT -7)
There are a total of 2,905,963 posts in 318,905 threads.
View Active Threads


Who's Online
This forum has 158250 registered members. Please welcome our newest member, 4som1.
345 Guest(s), 15 Registered Member(s) are currently online.  Details
Oldbuddy, 1005tanner, MD23, PatrickMA, Aset28, Skypilot56, magoo2, WalkingbyFaith, Mergirl, ks1905, dorri, Sleepless09, three 5's and a jack, momem3, Goat0724